U.S. doctors online nowAsk doctors free
A 31-year-old member asked:

Will my medications affect my epidural steroid injection?

3 doctor answers7 doctors weighed in
Dr. Ronald Krauser
A Verified Doctoranswered
Rheumatology 53 years experience
Probably no: You do not list your meds but i would make sure the doctor knows all of your meds before the injection. I would doubt any problem unless you are on blood thinners.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. David Rosenfeld
Pain Management 28 years experience
Only blood thinner: Only medications that "thin" your blood are an issue. These must be avoided prior to an esi.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Qamar Khan
Pain Management 18 years experience
Generally no: Most medications are Ok. However, some NSAIDs and blood thinners need to be stopped before the injection to decrease risk of bleeding.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 50-year-old member asked:
Do epidural steroid injections cause you to gain weight?
4 doctor answers16 doctors weighed in
A 33-year-old member asked:
When do people generally get epidural steroid injections?
5 doctor answers10 doctors weighed in
A 34-year-old member asked:
How much pain is involved with getting epidural steroid injections?
5 doctor answers11 doctors weighed in
Last updated Nov 25, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.